Alert archive / South Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 61, NWS Sioux Falls, SD

June 20, 20156 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2015, 2:17 AM CDT for 6 counties in South Dakota. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2015, 2:17 AM CDT (07:17 UTC)
Expired
Jun 20, 2015, 3:00 AM CDT
In force
43 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Bon Homme County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD, Hutchinson County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 131 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:25 AM CDTTSTM WND GST 70Armour, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 10:57 PM CDTSevere Thunderstorm Watch PDSSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WUUS53 KFSD 200717
SVRFSD
SDC009-023-043-053-067-135-200800-
/O.NEW.KFSD.SV.W.0061.150620T0717Z-150620T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
217 AM CDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  SOUTHEASTERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  BON HOMME COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
  NORTHWESTERN YANKTON COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
  HUTCHINSON COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
  SOUTHEASTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...

* UNTIL 300 AM CDT

* AT 216 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR STICKNEY TO NEAR RAVINIA TO NEAR DUSTIN...
  MOVING EAST AT 65 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAGNER AND RAVINIA AROUND 220 AM CDT.
  DANTE AROUND 225 AM CDT.
  PARKSTON...AVON AND DIMOCK AROUND 235 AM CDT.
  TYNDALL AROUND 240 AM CDT.
  MILLTOWN AROUND 245 AM CDT.
  TABOR AND CLAYTON AROUND 250 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE OLIVET
AND LESTERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS CENTRAL SOUTH DAKOTA. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4277 9805 4284 9815 4293 9844 4300 9850
      4300 9877 4315 9848 4350 9845 4350 9753
      4298 9758 4286 9782 4286 9787 4283 9788
      4276 9801
TIME...MOT...LOC 0716Z 284DEG 58KT 4357 9834 4314 9838 4278 9908 

HAIL...<.75IN
WIND...70MPH
 
$$

BT
3 follow-up statements
756 
WWUS53 KFSD 200732
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
232 AM CDT SAT JUN 20 2015

SDC009-023-043-053-067-135-200800-
/O.CON.KFSD.SV.W.0061.000000T0000Z-150620T0800Z/
DOUGLAS SD-GREGORY SD-BON HOMME SD-YANKTON SD-HUTCHINSON SD-
CHARLES MIX SD-
232 AM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR DOUGLAS...SOUTHEASTERN GREGORY...BON HOMME...NORTHWESTERN
YANKTON...HUTCHINSON AND SOUTHEASTERN CHARLES MIX COUNTIES...

AT 231 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ETHAN TO NEAR AVON TO NEAR ANNCAR...MOVING EAST
AT 65 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  PARKSTON...AVON AND DIMOCK AROUND 235 AM CDT.
  TYNDALL AND MILLTOWN AROUND 245 AM CDT.
  CLAYTON AROUND 250 AM CDT.
  TABOR AROUND 255 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE OLIVET
AND LESTERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4277 9805 4284 9815 4293 9844 4300 9850
      4300 9877 4315 9848 4350 9845 4350 9753
      4298 9758 4286 9782 4286 9787 4283 9788
      4276 9801
TIME...MOT...LOC 0731Z 284DEG 58KT 4352 9804 4309 9808 4273 9879 

HAIL...<.75IN
WIND...70MPH
 
$$

BT
770 
WWUS53 KFSD 200745
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
245 AM CDT SAT JUN 20 2015

SDC009-023-043-053-067-135-200800-
/O.CON.KFSD.SV.W.0061.000000T0000Z-150620T0800Z/
DOUGLAS SD-GREGORY SD-BON HOMME SD-YANKTON SD-HUTCHINSON SD-
CHARLES MIX SD-
245 AM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR DOUGLAS...SOUTHEASTERN GREGORY...BON HOMME...NORTHWESTERN
YANKTON...HUTCHINSON AND SOUTHEASTERN CHARLES MIX COUNTIES...

AT 244 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILLTOWN TO NEAR TYNDALL TO SCOTTVILLE...MOVING
EAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MILLTOWN AND CLAYTON AROUND 250 AM CDT.
  TABOR AROUND 255 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE OLIVET
AND LESTERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4277 9805 4284 9815 4293 9844 4300 9850
      4300 9877 4315 9848 4350 9845 4350 9753
      4298 9758 4286 9782 4286 9787 4283 9788
      4276 9801
TIME...MOT...LOC 0744Z 284DEG 58KT 4347 9776 4304 9781 4268 9852 

HAIL...<.75IN
WIND...60MPH
 
$$

BT
261 
WWUS53 KFSD 200801
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
301 AM CDT SAT JUN 20 2015

SDC009-023-043-053-067-135-200811-
/O.EXP.KFSD.SV.W.0061.000000T0000Z-150620T0800Z/
DOUGLAS SD-GREGORY SD-BON HOMME SD-YANKTON SD-HUTCHINSON SD-
CHARLES MIX SD-
301 AM CDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS...SOUTHEASTERN
GREGORY...BON HOMME...NORTHWESTERN YANKTON...HUTCHINSON AND
SOUTHEASTERN CHARLES MIX COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4277 9805 4284 9815 4293 9844 4300 9850
      4300 9877 4315 9848 4350 9845 4350 9753
      4298 9758 4286 9782 4286 9787 4283 9788
      4276 9801
TIME...MOT...LOC 0758Z 284DEG 58KT 4347 9776 4304 9781 4268 9852 

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:30 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 20, 12:30 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1230 AM CDT SAT JUN 20 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 408 PM CDT FRI JUN 19 2015

CONCERN FOR THE SHORT RANGE FORECAST IS FOCUSED ON TIMING OF SEVERE
CONVECTION OVERNIGHT...AS WELL AS THE DEGREE OF WIND EXPECTED WITH
DEVELOPING SYSTEM TONIGHT.

IN THE IMMEDIATE TERM...ELEVATED CONVECTION CONTINUES TO FESTER ALONG
LINGERING MID LEVEL WARM AIR ADVECTION ALONG THERMAL AXIS IN WAKE OF
THE EARLIER MCS. JAMES VALLEY HAS BEEN THE GRADIENT IN ELEVATED
INSTABILITY FOR MOST OF THE DAY...WITH STORMS WEAKENING AS SOON AS
THEY PROGRESS TO THE EAST. DEEP LAYER SHEAR OF 45 TO 50 KNOTS ABOVE
A MORE STABLE SURFACE LAYER MORE THAN SUFFICIENT TO ORGANIZE INTO
MULTICELL/SUPERCELL CLUSTER.  WRF-ARW HAS BEEN FAIRLY RELIABLE IN
TERMS OF CONVECTIVE MODE THUS FAR...AND INDICATIONS ARE THAT AS
CURRENT CLUSTER OF CELLS WORKS SOUTHEASTWARD LATE AFTERNOON...WILL
SOON WEAKEN AND LEAVE A SEVERAL HOUR PERIOD OF QUIET CONDITIONS
THROUGH THE EVENING.

STRONG JET MOVING THROUGH THE PACIFIC NORTHWEST INTO THE NORTHERN
ROCKIES THIS AFTERNOON. AS LARGE SCALE LIFT INCREASES ACROSS
SOUTHEASTERN MONTANA...EXPECT CONVECTION TO INITIATE LATE AFTERNOON
AND EARLY EVENING. MODE WILL EVOLVE DURING THE EVENING ACROSS
NORTHWESTERN SOUTH DAKOTA TO A FORWARD PROPAGATING MCS. A BIT HIGHER
CONFIDENCE IN ORGANIZING A HIGHER END SYSTEM WITH THE INCREASE IN
MODEL SUGGESTED 0-3KM SHEAR TO AROUND 40 KTS. DAMAGING WIND WOULD
CONTINUE TO BE THE LARGEST THREAT...PERHAPS UP TO 80 MPH IN
NORTHERN/WESTERN CWA. EARLY IN EVENT AND ALONG PREFERRED DEVELOPMENT
ZONE ALONG THE SOUTHERN FLANK SHOULD ALSO FIND A LARGE HAIL
THREAT...HALF DOLLAR TO PING PONG SIZED...WITH GOOD INFLOW AT 850
HPA AND ELEVATED INSTABILITY TO AROUND 1500-2000 J/KG. THREAT SHOULD
BECOMING INCREASINGLY WIND WEIGHTED HEADING TO THE EAST/SOUTHEAST.

WITH HIGH RATE OF MOTION EXPECTED OF SYSTEM...PERHAPS 45 TO 50 KNOTS
AT THE PEAK DURING THE LATTER HALF OF THE OVERNIGHT IF CAN PUT FULL
FAITH IN MOTION VECTORS...THE TOTAL RAINFALL WILL BE SOMEWHAT
LIMITED...AND DECIDED NOT TO ISSUE A FLASH FLOOD WATCH. HOWEVER...
RATES WILL END UP QUITE EFFICIENT FOR A SHORT TIME...AND COULD LEAD
TO SOME RAPID PONDING IN URBAN AND POOR DRAINAGE AREAS.

STABILIZATION IN WAKE OF MCS LIKELY TO KEEP ADDITIONAL CONVECTION
FROM DEVELOPING MIDDAY ALONG SURFACE FRONTAL BOUNDARY IN NORTHWEST
IOWA. WILL BECOME A FAIRLY BREEZY DAY AS WINDS SHIFT TO THE
NORTHWEST AND NORTH BEHIND THE FRONTAL BOUNDARY. GOOD MIXING AND
GRADUAL REMOVAL OF ANY POST MCS STABLE CLOUD FIELD SHOULD ALLOW
TEMPS TO PUSH WELL INTO THE 80S.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 408 PM CDT FRI JUN 19 2015

HIGH PRESSURE BUILDS INTO THE AREA WHICH SHOULD SUPPRESS THE
INSTABILITY TO THE SOUTH AND WEST OF THE AREA. THUS WILL ONLY HAVE A
SMALL CHANCE AROUND GREGORY COUNTY LATE SATURDAY NIGHT.
LOW TEMPERATURES SHOULD BE PEASANT IN THE LOWER 60S.

SUNDAY INTO SUNDAY NIGHT INSTABILITY WILL INCREASE AND MID LEVEL
FORCING WILL ALSO INCREASE SO WILL NEED TO MAINTAIN SOME SCATTERED
POPS IN BOTH PERIODS. INSTABILITY A LITTLE MORE IMPRESSIVE ON SUNDAY
NIGHT SO ANY SEVERE THREAT WOULD BE BETTER THEN. ANOTHER DAY WITH
HIGHS LIKELY IN THE 80S AND LOWS IN THE 60S.

AS THE ENERGY MOVES THROUGH MONDAY SHOULD HAVE A MUCH LOWER CHANCE
FOR THUNDERSTORMS. HIGHS MAINLY IN THE 80S AS HIGH PRESSURE BUILDS
SOUTH.

IN THE OUTER PERIODS (TUESDAY THROUGH FRIDAY)...FAST WESTERLY
FLOW ALOFT WILL GRADUALLY TRANSITION TO NORTHWEST FLOW ALOFT LATE
IN THE PERIOD AS A RIDGE OF HIGH PRESSURE BUILDS TO THE WEST. THIS
WILL LIKELY CONTINUE THE THREAT FOR THUNDERSTORMS AND ALSO KEEP
TEMPERATURES AT OR A LITTLE BELOW NORMAL. AT THIS TIME TUESDAY
INTO WEDNESDAY LOOKS LIKE THE BEST CHANCE FOR THUNDERSTORMS WITH
DECREASING CHANCES THROUGH THE END OF THE WEEK. AHEAD OF THE MAIN
SURGE OF COOLER AIR AS NORTHWEST FLOW BECOMES ESTABLISHED THERE
COULD BE A PRETTY WARM DAY AND RIGHT NOW THE BEST CHANCE FOR THAT
LOOKS LIKE DAY 7...FRIDAY...SO NOT GOING TO GET TOO AGGRESSIVE
WITH THAT FORECAST JUST YET.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1227 AM CDT SAT JUN 20 2015

THUNDERSTORM COMPLEX MOVING EASTWARD IN CENTRAL SD AT THIS TIME.
WENT AHEAD AND KEPT THE MENTION OF TSRA FOR THE KHON AND KFSD TAF
SITES BETWEEN 06Z AND 12Z FOR THE 06Z TAF SET. INCLUDE WIND AS A
THREAT...EITHER VIA CONVECTION OR A STRONG WAKE LOW PRESSURE
CENTER WHICH IS CURRENTLY NEAR FAITH SD...ESPECIALLY FOR THE HURON
TAF SITE. WILL OBVIOUSLY MONITOR THE WIND THREAT...BUT DID ALSO
INCLUDE A MVFR MENTION WITH THE TSRA BUT WOULD NOT BE SURPRISED TO
SEE SHORT TERM IFR CONDITIONS IF THE RAIN IS HEAVY ENOUGH.
HUMIDITY TIME SECTIONS AND SOUNDINGS ALSO STRONGLY HINT AT MVFR
CEILINGS EARLY SATURDAY MORNING AT KHON SO INCLUDED THAT
POSSIBILITY. FOR NOW...LEFT TSRA OUT OF THE KSUX TAF SITE AS THERE
IS A CHANCE THE ACTIVITY WILL REMAIN NORTH OF THERE. WILL MONITOR
THAT CLOSELY ALSO.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHAPMAN
LONG TERM...08
AVIATION...MJ
Hazardous weather outlook, Jun 19, 4:21 PM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
421 PM CDT FRI JUN 19 2015

SDZ038>040-052>062-202130-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
421 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS AREAS
NEAR HIGHWAY 14...FROM HURON TO BROOKINGS...THROUGH 6PM. HAIL UP
TO THE SIZE OF GOLF BALLS AND WINDS TO 60 MPH WILL BE POSSIBLE.

HOWEVER...A LARGER COMPLEX OF THUNDERSTORMS IS EXPECTED TO
ORGANIZE THIS EVENING ACROSS NORTHWEST AND WESTERN SOUTH
DAKOTA...AND PRESS EAST AND SOUTHEAST OVERNIGHT. THESE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 70 MPH.
THIS SECOND AREA OF STORMS MAY ARRIVE IN AREAS FROM HURON TO
CHAMBERLAIN BETWEEN 10 PM AND 12 AM...AND PEAK IN THE POST
MIDNIGHT HOURS. WHILE DAMAGING WIND IS THE GREATEST THREAT...A FEW
STORMS WILL BE CAPABLE OF HAIL UP TO HALF DOLLAR SIZE. A PERIOD OF
HEAVY RAINFALL IS ALSO LIKELY WITH STORMS...WHICH COULD OVERWHELM
SOME POOR DRAINAGE LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE FIRST HALF
OF NEXT WEEK...THOUGH AT THIS TIME THE POTENTIAL FOR SEVERE STORMS
IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT BETWEEN 10 PM AND 4 AM.

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ050-
063>071-202130-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN-
LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-GREGORY-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-
YANKTON-CLAY SD-UNION-
421 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE INTO THE EARLY
EVENING. STORMS...AS THE MOVE EASTWARD TOWARD INTERSTATE 29...AND
WESTERN MINNESOTA...ARE EXPECTED TO WEAKEN. HOWEVER...SMALL HAIL
AND BRIEF GUSTY WINDS WILL BE POSSIBLE.

A COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL SOUTH
DAKOTA LATER THIS EVENING...AND PUSH EAST AND SOUTHEAST THROUGH
THE OVERNIGHT HOURS...MAINLY AFTER MIDNIGHT. THE GREATER THREAT
WITH THUNDERSTORMS WILL BE POCKETS OF DAMAGING WIND TO 70
MPH OR HIGHER...ALTHOUGH A FEW STORMS MAY PRODUCE HAIL UP TO
QUARTER TO HALF DOLLAR SIZE. LOCALLY HEAVY RAIN MAY ALSO BE
POSSIBLE...WHICH MAY LEAD TO MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE FIRST HALF
OF NEXT WEEK...THOUGH AT THIS TIME THE POTENTIAL FOR SEVERE STORMS
IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY FROM MIDNIGHT TO 4 AM.

IAZ020>022-031-032-NEZ013-014-202130-
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-
421 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL SOUTH
DAKOTA LATER THIS EVENING...AND PUSH EAST AND SOUTHEAST THROUGH
THE OVERNIGHT HOURS...MAINLY AFTER MIDNIGHT. THE GREATER THREAT
WITH THUNDERSTORMS WILL BE POCKETS OF DAMAGING WIND TO 70
MPH...ALTHOUGH A FEW STORMS MAY PRODUCE HAIL UP TO QUARTER TO HALF
DOLLAR SIZE. THE HIGHEST RISK FOR SEVERE STORMS WILL BE FOUND
ALONG AND NORTH OF INTERSTATE 90S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE FIRST HALF
OF NEXT WEEK...THOUGH AT THIS TIME THE POTENTIAL FOR SEVERE STORMS
IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT.

In the hours before

Local storm report, Jun 20, 1:45 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
145 AM CDT SAT JUN 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     CHAMBERLAIN             43.81N 99.32W
06/20/2015  E60 MPH          BRULE              SD   AWOS

&&

JMJ
Local storm report, Jun 20, 2:00 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 AM CDT SAT JUN 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 AM     TSTM WND GST     8 W WESSINGTON SPRINGS  44.08N 98.73W
06/20/2015  E60 MPH          JERAULD            SD   TRAINED SPOTTER

&&

JMJ

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:21 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Douglas, Gregory, Jerauld39 min
Jun 20, 1:48 AM CDTSevere Thunderstorm WarningFSDCharles Mix, Davison, Douglas, Gregory27 min
Jun 20, 1:53 AM CDTSevere Thunderstorm WarningFSDAurora, Beadle37 min
Jun 20, 1:59 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Davison, Jerauld, Sanborn31 min
Jun 20, 2:26 AM CDTSevere Thunderstorm WarningFSDBeadle, Davison, Hanson, Kingsbury, Lake, McCook and 2 more34 min
Jun 20, 2:57 AM CDTSevere Thunderstorm WarningFSDBrookings, Hutchinson, Kingsbury, Lake, Lincoln, McCook and 4 more33 min
Jun 20, 3:19 AM CDTSevere Thunderstorm WarningFSDBrookings, Lincoln, Minnehaha, Moody41 min
Jun 20, 4:07 AM CDTWind AdvisoryFSDBrookings, Lake, McCook, Minnehaha, Moody81 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.